Jump to content



Donate to DPSelfhelp.com






Photo

Danger in quitting lorazepam cold turkey?


  • Please log in to reply
5 replies to this topic

#1 Skilliz

Skilliz

    Advanced Member

  • Members
  • 36 posts

Posted 21 April 2006 - 01:15 PM

What's the dangers associated with quitting lorazepam?

I stopped 2 days ago, and I feel really strange. I have this sensation in my head like I've just been punched in the forehead. Also, I keep getting headaches.

I feel really anxious/paranoid too.

I'm not taking any other medications except for 5-HTP and SJW.

Am I screwing myself over permanently?

#2 Skilliz

Skilliz

    Advanced Member

  • Members
  • 36 posts

Posted 21 April 2006 - 03:29 PM

I'm having hallucinations, as well. Not very vivid, mostly hearing voices of familiar people and then looking to see they're not there.

Oh, and I keep smelling something. It's kind of a decaying flesh smell, I can't really describe it.

#3 comfortably numb

comfortably numb

    Senior DPSelfhelp.com Member

  • Members
  • 1,466 posts
  • LocationInterzone

Posted 21 April 2006 - 03:58 PM

DO NOT stop taking lorazepam suddenly if youve been taking it regularily for awile. Lorazepam withdrawal or withdrawal from any benzo can be very serious business. You could have a convulsion and it sounds like your already hallucinating.

Start taking your dose again as soon as you read this. If you want to get off lorazepam it has to be done gradually and preferably under a doctors care. They can give you a tapering schedule.

I can not stress enough how bad of an idea it is to give up benzos suddenly. People have actually died because of this. Though it is extremely rare it can happen.

#4 Skilliz

Skilliz

    Advanced Member

  • Members
  • 36 posts

Posted 21 April 2006 - 04:19 PM

double post

#5 Skilliz

Skilliz

    Advanced Member

  • Members
  • 36 posts

Posted 21 April 2006 - 04:20 PM

Alright, I took my 0.5 MG I'm supposed to take 3 times a day.

My doctor won't let me go off the lorazepam, though, and I'm afraid it's making my DP worse.

#6 comfortably numb

comfortably numb

    Senior DPSelfhelp.com Member

  • Members
  • 1,466 posts
  • LocationInterzone

Posted 21 April 2006 - 04:25 PM

If you want to get off lorazepam and your doctor wont let you you should try and get another doctor. If its not doing you any good theres really no reason for you to be on it. But for the love of god dont go cold turkey on it.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users